MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DAKOTA; DISLODGER, STONE, BASKET, URETERAL, METAL

BOSTON SCIENTIFIC CORPORATION DAKOTA; DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number M0063905010
Medical Device Problem Codes Detachment of Device or Device Component (2907); Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blocks d4, h4: detailed product information was not provided to bsc.We completed a good faith effort to obtain the information.Because the product is unknown at this time, we are unable to provide the complete udi and other product specific information.If additional details become available, a supplemental report will be submitted.Block h6: device code a0501 captures the reportable investigation results of grasper detachment.Block h11: investigation result - the returned dakota basket was analyzed, and a visual evaluation noted that the handle returned in good condition and the device returned with the grasper on its close position.Microscopic examination was performed under magnification, and it was noticed that the grasper was detached from the sheath.Additionally, the sheath was kinked at the distal section.Functional examination was performed with the handle actuated, and the grasper was unable to open or close due to grasper detachment from the sheath.With all the available information, boston scientific concludes that the reported event was confirmed.However, during the analysis, it was found the grasper detached from the sheath which consequently contributes that the grasper was not able to open or close and these findings did not lead to a clear conclusion about the cause of the problem.As per additional information requested to the manufacturing team, during manufacturing process, device inspections are conducted to ensure the integrity and functionality of the device that would have captured the encountered problems.The observed findings that the sheath kinked at the distal section could be related to handling and manipulation of the device during procedure.It is possible that an excess of force applied to the device such as operational factors during their use could lead to kink the sheath.Based on the analysis results, a conclusion code of cause not established was assigned to this investigation since the findings do not lead to a clear conclusion about the cause of the reported event.
 
Event or Problem Description
It was reported that a dakota retrieval basket was used during a ureteroscopic stone extraction procedure.Reportedly, the basket was opening and closing at first but then it stopped deploying.The procedure was completed with another of the same device with no patient complications.Analysis of the returned basket identified that the grasper was detached from the sheath.

Brand Name
DAKOTA
Common Device Name
DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key23671552
Report Number2124215-2025-85677
Device Sequence Number18570761
Product Code FFL
UDI-Device Identifier08714729937371
UDI-Public(01)08714729937371
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0063905010
Device Catalogue NumberM0063905010
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/02/2025
Initial Report FDA Received Date11/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown